EconPapers    
Economics at your fingertips  
 

Information Structure and Contractual Choice in Franchising

Debajyoti Chakrabarty, Ananish Chaudhuri () and Chester Spell

Journal of Institutional and Theoretical Economics (JITE), 2002, vol. 158, issue 4, 638-663

Abstract: We develop a formal model to explain the existence of dual distribution in franchising by assuming variations in location profitability. We posit that location quality dictates the choice between franchising and company ownership. We analyze the contract choice problem when location quality is (1) private information for the franchisor; (2) private information for the franchisee, and (3) common knowledge. We show that (1) can result in the coexistence of company-owned and franchised stores. Under (2) all stores will be franchised. (3) can lead to only company-owned stores or only franchised outlets, depending on monitoring costs.

JEL-codes: D82 D23 L14 (search for similar items in EconPapers)
Date: 2002
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://www.mohrsiebeck.com/en/artikel/information ... 16280932456022975204 (text/html)
Fulltext access is included for subscribers to the printed version.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:mhr:jinste:urn:sici:0932-4569(200212)158:4_638:isacci_2.0.tx_2-s

Ordering information: This journal article can be ordered from
Mohr Siebeck GmbH & Co. KG, P.O.Box 2040, 72010 Tübingen, Germany

Access Statistics for this article

Journal of Institutional and Theoretical Economics (JITE) is currently edited by Gerd Mühlheußer and Bayer, Ralph-C

More articles in Journal of Institutional and Theoretical Economics (JITE) from Mohr Siebeck, Tübingen
Bibliographic data for series maintained by Thomas Wolpert ().

 
Page updated 2020-04-04
Handle: RePEc:mhr:jinste:urn:sici:0932-4569(200212)158:4_638:isacci_2.0.tx_2-s